This question was answered on Sat 20, Mar 2010 04:32am by Dr J Singh

Itchy foot arch/stomach problems-is there a connection?

    
Asked by dani's taraboo (Female; 37; infertility, gall bladder removed year and half ago, beginning IVF (in the initial suppression phase, which includes Metformin), heartburn, reflux, IBS; Relevant drugs:Metformin (starting with one pill a day for a week, hopefully working up to 3 pills a day) Nexium 40 one to two times a day Citrucel Imodium ) on Fri 19, Mar 2010 10:05pm

I read that gall bladder/liver problems may lead to itchy feet. Soon after I began Metformin Monday, itch began in arch of feet, mostly left ft, along with uncomfy stomach pain/IBS. benadryl crm helps briefly. antifungal doesn't help. No visible rash, not dry. I almost forgot, my prescreen labs for IVF found I've been exposed to Hepatitis B. I will see a Hepatologist

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr J Singh  on Sat 20, Mar 2010 04:32am:

Hello, Welcome to the forum. Since you developed the itchy feet after starting Metformin, so there can be a possibility of an allergic reaction to the drug. Hives and itchy skin is a symptom of allergic reaction to the drug. Moreover before prescribing Metformin, it is important to confirm the liver and renal status. Also skin conditions like psoriasis, dermatitis and hives, internal diseases like liver and kidney disorders, diabetes, iron deficiency anemia, irritation and allergic reactions to chemicals, wool, soaps, cosmetics and certain foods can cause itchy skin You can apply an anti-itch cream or lotion to the affected area. Oral antihistamine, such as Benadryl can also be used. You should take a comfortably cool bath and wear smooth-textured cotton clothing. Covering the affected area with bandages and dressings can help protect the skin and prevent scratching. You should choose mild soaps without dyes or perfumes and use a mild, unscented laundry detergent when washing clothes, towels and bedding. Also please take a second opinion from a dermatologist if the symptoms persist. He/She will start with the specific medications. If an internal disease is found, whether it's kidney disease, liver disease, iron deficiency or a thyroid problem, treating that disease often relieves the itch. Lastly, Phototherapy can also be tried. I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.

If you find the site useful, please consider making a donation.  Click the button to donate.   

Please rate my answer (select the stars, no need to log in.)  

Comments:

Comment by Dr. Srivastava on Sat 20, Mar 2010 08:06am:
Hello, My opinion is also in agreement with Dr JS Anand that this allergy could be due to Metformin. Any rash or itchiness of unknown reason could be due to some allergy but as we can not examine you in person and also we require complete medical history to tell you the probable reason for rash so, it is advisable to consult a physician for the same. Therefore, the most important thing which needs to be ruled out is allergy with Metformin here. I would suggest that you follow advices of Dr. JS Anand and meet with your doctor to help you to resolve this by prescribing an alternate drug. Additionally, thoroughly evaluate the status of liver & gall bladder problem that may be also aggravating factors here. Hope this helps.

Comment by on Fri 04, Feb 2011 09:25am:
Please follow us on Facebook by clicking the like button below

Comment by Marie on Thu 25, Sep 2014 06:43pm:
I have a itch on both my feet by the arch. I also have IBS. Can this be part of the reason for my problem

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Doctor For Free:

©2011 - Ask Doctor For Free  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskDoctorForFree is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskDoctorForFree and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats